Overall, we found that inadequate reporting made assessing risk of bias challenging in many of the included bias , performance and detection bias was unclear in the majority of the included studies: two studies had adequate sequence generation, none reported allocation concealment ; two studies had adequate blinding of participants and personnel and one had high risk of bias ; one study blinded outcome assessors. Attrition bias was low in 8/12 studies and reporting bias was unclear in 11 studies and high in one study .
Corticosteroids may play a useful role in cancer treatment. Since they are strongly anti-inflammatory they are sometimes prescribed to reduce swelling and pain. They may be used with other drugs to reduce nausea and vomiting created by chemotherapy treatment. They may also increase appetite. In a few types of cancer, specific corticosteroids are sometimes used with or without chemotherapy drugs to destroy cancer cells. It's important to note that while corticosteroids can be an important aspect of treatment in some types of cancer, they may not be helpful in all types.
An example of an acute hepatitis-like syndrome arising after pulse methylprednisolone therapy. These episodes arise typically 2 to 4 weeks after a third or fourth cycle of pulse therapy, and range in severity from an asymptomatic and transient rise in serum aminotransferase levels to an acute hepatitis and even fulminant hepatic failure. In this instance, the marked and persistent rise in serum enzymes coupled with liver histology suggesting chronic hepatitis led to a diagnosis of new-onset autoimmune hepatitis, despite the absence of serum autoantibodies or hypergammaglobulinemia. Autoimmune hepatitis may initially present in this fashion, without the typical pattern of serum autoantibodies during the early, anicteric phase. The diagnosis was further supported by the prompt improvements in serum enzymes with prednisone therapy. The acute hepatitis-like syndrome that can occur after pulses of methylprednisolone is best explained as a triggering of an underlying chronic autoimmune hepatitis caused by the sudden and profound immunosuppression followed by rapid withdrawal. This syndrome can be severe, and fatal instances have been reported. Whether reinitiation of corticosteroid therapy with gradual tapering and withdrawal is effective in ameliorating the course of illness is unclear, but anecdotal reports such as this one suggest that they are beneficial and should be initiated promptly on appearance of this syndrome. Long term follow up of such cases is also necessary to document that the autoimmune hepatitis does not relapse once corticosteroids are withdrawn again.